Alert archive / Arizona / Wind Advisories in 2022

Wind Advisory 6, NWS Tucson, AZ

April 11, 20226 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Apr 11, 2022, 2:17 PM MST for 6 counties in Arizona. It took effect at Apr 12, 2022, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2022, 2:17 PM MST (21:17 UTC)
In effect from
Apr 12, 2022, 11:00 AM MST
Expired
Apr 12, 2022, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2022-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2022-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2164 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

483 
WWUS75 KTWC 112117
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
217 PM MST Mon Apr 11 2022

AZZ508-509-120200-
/O.NEW.KTWC.DU.Y.0007.220412T1800Z-220413T0200Z/
/O.NEW.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/
/O.CON.KTWC.DU.Y.0006.000000T0000Z-220412T0200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Willcox, Douglas, Clifton, and Safford
217 PM MST Mon Apr 11 2022

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST
TUESDAY...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY...

* WHAT...Blowing Dust Advisory, visibility between one quarter
  mile and one mile in blowing dust expected. For the Wind
  Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph
  expected in wind prone areas.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...For the first Blowing Dust Advisory, until 7 PM MST 
  this evening. For the second Blowing Dust Advisory, from 11 AM 
  to 7 PM MST Tuesday. For the Wind Advisory, from 11 AM to 7 PM 
  MST Tuesday.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS....Blowing dust will produce low  
  visibilities, especially along Interstate 10 from Willcox to the
  New Mexico state line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ511-512-120200-
/O.NEW.KTWC.DU.Y.0007.220412T1800Z-220413T0200Z/
/O.NEW.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Including the cities of Mount Graham and Chiricahua NM
217 PM MST Mon Apr 11 2022

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST
TUESDAY...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY...

* WHAT...For the Blowing Dust Advisory, visibility between one
  quarter mile and one mile in blowing dust expected. For the Wind
  Advisory, southwest winds 30 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Galiuro and Pinaleno Mountains and Chiricahua 
  Mountains.

* WHEN...From 11 AM to 7 PM MST Tuesday.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS....Blowing dust will produce low
  visibilities, especially along Interstate 10 from Willcox to the
  New Mexico state line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ507-510-513-120200-
/O.NEW.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/
Upper San Pedro River Valley-
White Mountains of Graham and Greenlee Counties-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Hannagan Meadow, Bisbee, 
and Canelo Hills
217 PM MST Mon Apr 11 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Upper San Pedro River Valley, White Mountains of 
  Graham and Greenlee Counties and Dragoon and Mule and Huachuca 
  and Santa Rita Mountains.

* WHEN...From 11 AM to 7 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
028 
WWUS75 KTWC 120157
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
657 PM MST Mon Apr 11 2022

AZZ508-509-121200-
/O.EXP.KTWC.DU.Y.0006.000000T0000Z-220412T0200Z/
/O.CON.KTWC.DU.Y.0007.220412T1800Z-220413T0200Z/
/O.CON.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Willcox, Douglas, Clifton, and Safford
657 PM MST Mon Apr 11 2022

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
TUESDAY...
...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between one 
  quarter mile and one mile in blowing dust expected. For the 
  Wind Advisory, southwest winds 25 to 35 mph with gusts up to 
  55 mph expected.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...From 11 AM to 7 PM MST Tuesday for both the Blowing Dust
  Advisory and the Wind Advisory.

* IMPACTS...Hazardous driving conditions due to reduced  
  visibility. Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ511-512-121200-
/O.CON.KTWC.DU.Y.0007.220412T1800Z-220413T0200Z/
/O.CON.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Including the cities of Mount Graham and Chiricahua NM
657 PM MST Mon Apr 11 2022

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
TUESDAY...

* WHAT...For the Blowing Dust Advisory, visibility between one 
  quarter mile and one mile in blowing dust expected. For the 
  Wind Advisory, southwest winds 30 to 35 mph with gusts up to 
  50 mph expected.

* WHERE...Galiuro and Pinaleno Mountains and Chiricahua 
  Mountains.

* WHEN...From 11 AM to 7 PM MST Tuesday.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Blowing dust will produce low 
  visibilities, especially along Interstate 10 from Willcox to 
  the New Mexico state line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ507-510-513-121200-
/O.CON.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/
Upper San Pedro River Valley-
White Mountains of Graham and Greenlee Counties-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Hannagan Meadow, Bisbee, 
and Canelo Hills
657 PM MST Mon Apr 11 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Upper San Pedro River Valley, White Mountains of 
  Graham and Greenlee Counties and Dragoon and Mule and Huachuca 
  and Santa Rita Mountains.

* WHEN...From 11 AM to 7 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
516 
WWUS75 KTWC 120902
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
202 AM MST Tue Apr 12 2022

AZZ508-509-511-512-121715-
/O.CON.KTWC.DU.Y.0007.220412T1800Z-220413T0200Z/
/O.CON.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Including the cities of Willcox, Douglas, Clifton, Safford, 
Mount Graham, and Chiricahua NM
202 AM MST Tue Apr 12 2022

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 
PM MST THIS EVENING... 
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST 
THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between one
  quarter mile and one mile in blowing dust expected. For the Wind
  Advisory, southwest winds 25 to 35 mph with gusts up 45-55 mph 
  expected.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...From 11 AM this morning to 7 PM MST this evening for 
  both the Blowing Dust Advisory and the Wind Advisory.

* IMPACTS...Blowing dust will produce low visibilities, 
  especially along Interstate 10 from Willcox to the New Mexico 
  state line. Gusty winds could blow around unsecured objects. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ507-510-513-121715-
/O.CON.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/
Upper San Pedro River Valley-
White Mountains of Graham and Greenlee Counties-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Hannagan Meadow, Bisbee, 
and Canelo Hills
202 AM MST Tue Apr 12 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST 
THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45-50 mph 
  expected.

* WHERE...Upper San Pedro River Valley, White Mountains of 
  Graham and Greenlee Counties and Dragoon and Mule and Huachuca 
  and Santa Rita Mountains.

* WHEN...From 11 AM this morning to 7 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Gusty winds could blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
619 
WWUS75 KTWC 121644
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
944 AM MST Tue Apr 12 2022

AZZ508-509-511-512-130200-
/O.CON.KTWC.DU.Y.0007.220412T1800Z-220413T0200Z/
/O.CON.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Including the cities of Willcox, Douglas, Clifton, Safford, 
Mount Graham, and Chiricahua NM
944 AM MST Tue Apr 12 2022

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between one
  quarter mile and one mile in blowing dust expected. For the Wind
  Advisory, southwest winds 25 to 35 mph with gusts up 45 to 55 
  mph expected.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...From 11 AM this morning to 7 PM MST this evening for 
  both the Blowing Dust Advisory and the Wind Advisory.

* IMPACTS...Blowing dust will produce low visibilities, 
  especially along Interstate 10 from Willcox to the New Mexico 
  state line. Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ507-510-513-130200-
/O.CON.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/
Upper San Pedro River Valley-
White Mountains of Graham and Greenlee Counties-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Hannagan Meadow, Bisbee, 
and Canelo Hills
944 AM MST Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 to 50 
  mph expected.

* WHERE...Upper San Pedro River Valley, White Mountains of 
  Graham and Greenlee Counties and Dragoon and Mule and Huachuca 
  and Santa Rita Mountains.

* WHEN...From 11 AM this morning to 7 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
923 
WWUS75 KTWC 130154
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
654 PM MST Tue Apr 12 2022

AZZ508-509-511-512-130300-
/O.EXP.KTWC.DU.Y.0007.000000T0000Z-220413T0200Z/
/O.EXP.KTWC.WI.Y.0006.000000T0000Z-220413T0200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Including the cities of Willcox, Douglas, Clifton, Safford, 
Mount Graham, and Chiricahua NM
654 PM MST Tue Apr 12 2022

...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

Gusty winds continue this evening but have decreased below
advisory criteria. Visibilities previously reduced by blowing 
dust have improved as well. Therefore, the Blowing Dust and Wind 
Advisories have been allowed to expire. 

$$

AZZ507-510-513-130300-
/O.EXP.KTWC.WI.Y.0006.000000T0000Z-220413T0200Z/
Upper San Pedro River Valley-
White Mountains of Graham and Greenlee Counties-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Hannagan Meadow, Bisbee, 
and Canelo Hills
654 PM MST Tue Apr 12 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

Gusty winds continue this evening but have decreased below
advisory criteria. Therefore, the Wind Advisory have been allowed
to expire. 

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 11, 2:46 AM MST, 11 hours 31 minutes earlier.

Area forecast discussion, Apr 11, 2:46 AM MST, 11 hours 31 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
246 AM MST Mon Apr 11 2022

.SYNOPSIS...A weather system will bring strong gusty winds to
start the week. Cooler with a few showers around the area Tuesday.
Dry and warmer the second half of the week with some breeziness at
times.

&&

.DISCUSSION...A broad trough over western states will gain some
inflection as a storm system near the Pacific Northwest digs into
the Great Basin today. Becoming windy, with widespread critical
fire weather concerns as outlined below. Wind will be the main
story today and tomorrow as any significant rainfall is expected
to stay north of the area. Areas of blowing dust a concern as
well. Isolated wind advisory levels possible, but widespread
sustained winds should remain between 20 and 30 mph for most of
the area.

Surface dewpoints have jumped 10 degrees over the past 24 hours,
but still only in the 30s for most of the area. A trailing cold
front will pass through SE AZ Tuesday afternoon, but for the most
part virga or sprinkles for our area. Depending on timing
tomorrow, daytimes highs will probably bottom out around 10
degrees below average Wednesday, after a chilly morning. Watching
for a late season freeze in colder valleys east of Tucson.

A rapid warm-up the second half of the week with a broad zonal
flow. Still breezy at times with the storm track north of our
area and high pressure across central Mexico.

&&

.AVIATION...Valid through 12/12z.
Mostly clear. SWLY sfc winds increasing to 20-30 kts with gusts
up to around 40 kts, diminishing overnight before increasing again
tomorrow morning. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Strong and gusty winds today and Tuesday as broad
low pressure settles over the region. 20-ft wind speeds
increasing to 25 mph each day, a little higher possible Tuesday. A
slow moisture increase will see afternoon RH values increasing
slightly to around 12 to 18 percent today. By Tuesday, minimum RH
values increase to 20 percent or greater with better overnight
recoveries. Red Flag Warning in effect for a majority of southeast
Arizona today. Dry conditions but lighter winds for the second
half of the week. Still breezy at times.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 7 PM MST this evening for AZZ150>152-154.

Blowing Dust Advisory from 11 AM this morning to 7 PM MST this
evening for AZZ508-509.

&&

Meyer

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:10 PM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz29 hr
Apr 11, 2:17 PM MSTBlowing Dust AdvisoryTWCCochise, Graham, Greenlee, Pinal29 hr

Nearby

Wind Advisories in Arizona, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.